This site uses cookies to store information on your computer. I'm fine with this Cookie information

Police Scotland Issue Drug Warning on Crystal MDMA

Thursday, June 18, 2015

Police Scotland, NHS Greater Glasgow and Clyde and NHS Lanarkshire are today issuing a new drugs warning following a number of reports over the last week of young people experiencing significant adverse effects from consuming capsules containing ecstasy crystals (MDMA - 3,4-methylenedioxy-methamphetamine). 

The ecstasy concerned comes in a crystal form contained within a capsule and in tablet form. 

Detective Inspector Michael Miller, Police Scotland’s National Drug Coordinator stated “Any drug can be dangerous and MDMA in crystalline form is likely to be far more concentrated. These incidents highlight the dangers of taking MDMA in both its crystalline and pill form. These drugs are potent and you are putting your health at risk if you take ecstasy. I cannot emphasise enough that consuming MDMA with alcohol or any other drug increases the risks significantly.”  

“The festival season has now started, ecstasy and other drugs will be in circulation with some people trying them for the first time. The police message is clear -  taking any illicit drug puts your health in danger and if you are found with illegal drugs you will be reported to the Procurator Fiscal and may be arrested. Avoid drugs, keep safe and enjoy the festival experience."  

Dr Richard Stevenson, Consultant in Emergency Medicine, NHS Greater Glasgow and Clyde added:  “The inherent dangers associated with taking recreational drugs should not be underestimated. 

“Anyone who feels unwell, or knows anyone who appears unwell after taking these substances should seek medical treatment as soon as possible.  

“A description or if possible the substance/tablet taken brought with the patient to the department to assist in treatment would also be helpful.” 

Dr Adam Brodie, NHS Lanarkshire clinical director for addictions, said: “There are considerable health risks associated with ecstasy as it has been linked to liver, kidney and heart problems. 

“The comedown from the drug can also make people feel lethargic and depressed. 

“Those with a heart condition, blood pressure problems, epilepsy or asthma can also have a very dangerous reaction to the drug. 

“Evidence also suggests long-term users can suffer memory problems and may develop depression and anxiety. 

“Tablets can be cut with a variety of substances and capsules and may be sold as MDMA when in fact they are nothing of the sort, and may be more dangerous. 

“Users should also be aware that should they develop symptoms, the onset of which can be very rapid, such as severe confusion, fitting and unconsciousness, rapid heart-beat with chest pain and very high temperatures, they should seek medical advice immediately." 

Carolynne Coole-Miller

Communications Manager (Local Policing)

 

Police Scotland

Clyde Gateway

2 French Street

Glasgow G40 4EH

 

Direct Tel: 01786 896012

 

Email: [email protected]

Twitter: @PoliceScotland

Facebook: www.facebook.com/PoliceScotland

 

Search by :

Keyword :

Start Date :

End Date :